MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3- occupation: ir manager.G4- pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr, part 803.This report is based on unconfirmed information submitted by others, neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred.Or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, that the flexible stiffeners were difficult to remove from two ultrathane mac-loc locking loop multipurpose drainage catheters.During a bilateral retrograde nephrostomy drainage catheter exchange procedure on an unknown patient.The existent 10 fr 45 cm catheters were exchanged over 0.35 stiff glidewires with new same catheters without issue.But, when the physician attempted to remove the flexible stiffening cannulas from the catheters, they would not withdraw.The catheter material could be seen stretching.The physician removed the catheters and stiffeners together and was able to separate them on the back table.But with much difficulty, he then replaced the catheters over the same guidewires into patient.But without the inner stiffeners.No additional procedures were performed.As reported, the patient did not experience any adverse effects because of this occurrence.Additional information regarding event details has been requested.But is currently unavailable.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.On 11apr2023, cook medical inc.Received a complaint from the (b)(6) center.The customer reported that the flexible stiffeners were difficult to remove from two ultrathane mac-loc locking loop multipurpose drainage catheter (rpn: ult10.2-38-45-p-6s-clm-rh; lot 15226435) during a bilateral retrograde nephrostomy drainage catheter exchange procedure for an unknown patient.The existent 10 fr 45 cm catheters were exchanged over 0.35 stiff guidewires with new same catheters without issue.But, when the physician attempted to remove the flexible stiffening cannulas from the catheters, they would not withdraw.The catheter material could be seen stretching.The physician removed the catheters and stiffeners together and was able to separate them on the back table but with much difficulty.He then replaced the catheters over the same guidewires into patient but without the inner stiffeners.No additional procedures were performed.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 15226433 and the related subassembly lots revealed no related non-conformances.There were no abnormalities recorded during the incoming inspection process.To date, a further search of our database records discovered one additional complaint for the same failure mode being received from the the same customer and having the same lot.In both cases, the complaint device was not returned.Cook reviewed the product labeling.The product ifu, [t_multi2_rev1] ¿multipurpose drainage catheter,¿ packaged with the device contains the following in relation to the reported failure mode: "precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of the investigation, cook medical has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16754437
Report Number1820334-2023-00449
Device Sequence Number8528743
Product Code GBO
UDI-Device Identifier00827002097667
UDI-Public(01)00827002097667(17)260216(10)15226433
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-45-P-6S-CLM-RH
Device Lot Number15226433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/17/2023
06/22/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date04/18/2023
07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 TERUMO STIFF GLIDEWIRE.
Patient SexUnknown